Alert archive / Arkansas / Tornado Warnings in 2008

Tornado Warning 68, NWS Little Rock, AR

May 10, 2008White County, Woodruff County, Arkansas

NWS Little Rock, AR issued this tornado warning at May 10, 2008, 7:14 PM CDT for White County, Woodruff County, Arkansas. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2008, 7:14 PM CDT (00:14 UTC)
Expired
May 10, 2008, 8:00 PM CDT
In force
46 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 97 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 7:25 PM CDTTSTM WND DMGSearcy, ARTREES DOWN ON SMITH ROAD OFF OF HIGHWAY 16. ALSO TREES DOWN NEAR BERRY HILL PARK.
May 10, 7:30 PM CDTFUNNEL CLOUDBald Knob, ARFUNNEL CLOUD WAS REPORTED OVER WAMBLY ROAD.
May 10, 7:55 PM CDTTORNADOTipp, ARTORNADO DAMAGE CONSISTS OF DOWNED TREES AND POWER LINES...AS WELL AS SOME STRUCTURAL DAMAGE. THIS OCCURRED FROM TIPP...TO AREAS FARTHER EAST ALONG HIGHWAY 269...THEN TO THE INTERSECTION OF HIGHWAYS 49 AND 284.
May 10, 8:07 PM CDTTSTM WND DMGSearcy, ARTREES DOWN ON SMITH ROAD OFF OF HIGHWAY 16. ALSO TREES DOWN NEAR BARRY HILL PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 6:51 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2977 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
426 m²/s²
Significant tornado parameter
9.1
Supercell composite
41.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 110015
TORLZK
ARC145-147-110100-
/O.NEW.KLZK.TO.W.0068.080511T0014Z-080511T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
714 PM CDT SAT MAY 10 2008

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN WHITE COUNTY IN CENTRAL ARKANSAS
  WOODRUFF COUNTY IN EASTERN ARKANSAS

* UNTIL 800 PM CDT

* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES       
  NORTHWEST OF SEARCY...MOVING EAST AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  JUDSONIA...KENSETT...HIGGINSON AROUND 720 PM CDT...
  WEST POINT...BALD KNOB AROUND 725 PM CDT...
  AUGUSTA AROUND 740 PM CDT...
  PATTERSON AROUND 745 PM CDT...
  MCCRORY AROUND 750 PM CDT...

&&

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN LITTLE ROCK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
ARKANSAS.

LAT...LON 3534 9104 3508 9104 3517 9177 3541 9178
TIME...MOT...LOC 0014Z 279DEG 46KT 3527 9177

$$

46
2 follow-up statements
000 
WWUS54 KLZK 110023
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
724 PM CDT SAT MAY 10 2008

ARC145-147-110100-
/O.CON.KLZK.TO.W.0068.000000T0000Z-080511T0100Z/
WOODRUFF AR-WHITE AR-
724 PM CDT SAT MAY 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EASTERN
WHITE AND WOODRUFF COUNTIES...

AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE DANGEROUS THUNDERSTORM LIKELY PRODUCING A 
TORNADO...CENTERED JUST WEST OF SEARCY...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
SEARCY...KENSETT...JUDSONIA...WEST POINT...BALD 
KNOB...RUSSELL...HURRICANE LAKE WMA...AUGUSTA AND PATTERSON.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3534 9104 3508 9104 3517 9177 3541 9178
TIME...MOT...LOC 0022Z 276DEG 37KT 3528 9175

$$

55
000 
WWUS54 KLZK 110043
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
742 PM CDT SAT MAY 10 2008

ARC145-147-110100-
/O.CON.KLZK.TO.W.0068.000000T0000Z-080511T0100Z/
WOODRUFF AR-WHITE AR-
742 PM CDT SAT MAY 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EASTERN
WHITE AND WOODRUFF COUNTIES...

AT 737 PM CDT...A TORNADO WAS INDICATED 6 MILES SOUTHEAST OF BALD 
KNOB...OR 5 MILES SOUTHWEST OF AUGUSTA...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAYS 
AND PATTERSON.

&&

LAT...LON 3534 9104 3518 9104 3517 9105 3516 9104
      3508 9104 3516 9163 3539 9159
TIME...MOT...LOC 0042Z 279DEG 43KT 3522 9135

$$

46

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 10, 4:08 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, May 10, 4:08 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
408 PM CDT SAT MAY 10 2008

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
NEARLY STATIONARY BOUNDARY LOCATED ALONG INTERSTATE 40...THEN
EXTENDS NORTH-NORTHWESTWARD...NEAR AND TO THE WEST OF HIGHWAY 71.
LOCAL RADARS INDICATE CURRENT CONVECTION IS ELEVATED IN
NATURE...AND MOVING AT 270/50.

DRYLINE FEATURE...JUST EAST OF INTERSTATE 35...WILL ACCELERATE
EASTWARD BY EARLY EVENING...AND WILL LIKELY FOCUS SURFACE BASED
DEVELOPMENT. SURFACE BASED CAPE VALUES OF 3500 J/KG+.....AND
SIGNIFICANT LOW LEVEL SHEAR ALL INDICATE A SUBSTANTIAL POTENTIAL
FOR SUPERCELLS...WHICH WILL BE SUPPORTIVE OF TORNADIC
DEVELOPMENT...AT LEAST THROUGH EARLY EVENING.

THE FORMATION OF AN ORGANIZED CONVECTIVE COMPLEX IS STILL
POSSIBLE BEFORE ALL THE CONVECTION EXITS THE FORECAST AREA BY 11/10Z.

ANOTHER...LESS POTENT SYSTEM WILL AFFECT THE REGION LATE IN THIS PERIOD.

&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY
MODELS STILL INDC THE NEXT WEATHER MAKER MOVG THRU THE REGION AT THE
START OF THE PD. THE QUESTION STILL RMNS IS IF THE FNTL BNDRY WL
STALL OUT JUST SE OF AR BY THU OR CONTG WORKING FURTHER SEWD. QUICK
LOOK AT THE 12Z ECMWF SEEMS TO BACK THIS TREND UP...ALONG WITH THE
GFS...WHICH WOULD RESULT IN LINGERING RAIN CHCS FOR PARTS OF THE
AREA INTO FRI. FOR NOW...OPTED TO STAY WITH CONSISTENCY AND CONT
WITH A PROGRESSIVE TREND...INDCG DRIER CONDS INTO NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     53  68  45  75 /  60  20   0   0
CAMDEN AR         60  74  45  80 /  60  20   0   0
HARRISON AR       48  66  41  75 /  60   0   0   0
HOT SPRINGS AR    56  72  45  78 /  60  10   0   0
LITTLE ROCK   AR  57  72  47  77 /  60  20   0   0
MONTICELLO AR     61  75  50  79 /  60  30   0   0
MOUNT IDA AR      54  71  44  78 /  60  10   0   0
MOUNTAIN HOME AR  49  66  42  75 /  60  10   0   0
NEWPORT AR        55  70  47  75 /  60  20   0   0
PINE BLUFF AR     59  73  49  78 /  60  20   0   0
RUSSELLVILLE AR   53  69  44  77 /  60   0   0   0
SEARCY AR         55  71  47  76 /  60  20   0   0
STUTTGART AR      58  72  50  77 /  60  20   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...55 / LONG TERM...44
Hazardous weather outlook, May 10, 11:39 AM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1139 AM CDT SAT MAY 10 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1139 AM CDT SAT MAY 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

RESIDENTS OF ARKANSAS ARE ADVISED TO MONITOR THE LATEST WEATHER
STATEMENTS...AND BE PREPARED TO IMPLEMENT PERSONAL SEVERE WEATHER
SAFETY ACTIONS.

MUCH OF ARKANSAS IS UNDER A MODERATE RISK OF SEVERE WEATHER TODAY.

THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS AFTERNOON
ACROSS MUCH OF THE STATE.  THROUGH EARLY AFTERNOON...LARGE HAIL WILL
BE THE PRIMARY THREAT WITH THESE STORMS.

BY THE MID AFTERNOON HOURS...INSTABILITY...BASED NEAR THE SURFACE...
IS EXPECTED TO RAPIDLY INCREASE ACROSS WESTERN ARKANSAS...AHEAD OF A
COLD FRONT APPROACHING WESTERN PORTIONS OF STATE. THUNDERSTORMS
FORMING IN THIS REGION WILL HAVE THE POTENTIAL TO REALIZE THIS
INSTABILITY. THIS INSTABILITY...COMBINED WITH FORECAST WIND PROFILES
SUGGEST SUPERCELL THUNDERSTORMS WILL BE LIKELY.  LARGE
HAIL...DAMAGING WIND GUSTS...AND TORNADOES WILL BE POSSIBLE WITH
THESE STORMS...AS THE RACE QUICKLY TO THE EAST.

CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A LARGE...LINEAR
SQUALL LINE TO DEVELOP AHEAD OF THE COLD FRONT DURING THE EVENING HOURS.
THIS WOULD PROMOTE THE POTENTIAL FOR WIDESPREAD...DAMAGING WIND
GUSTS.

BE PREPARED FOR THIS DANGEROUS SEVERE WEATHER SITUATION....MONITOR
THE LATEST WEATHER BULLETINS...AND REVIEW SEVERE WEATHER SAFETY
RULES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE AFOREMENTIONED COLD FRONT WILL MOVE OUT OF THE STATE SUNDAY. DRY
WEATHER WILL RETURN FOR THE EARLY PART OF NEXT WEEK...AS HIGH
PRESSURE MOVES INTO THE REGION. ANOTHER FRONT WILL MOVE INTO THE
AREA TUESDAY...BRINGING THE NEXT CHANCE OF RAINFALL FOR TUESDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...
PARTICULARLY IN THE SOUTHERN TWO THIRDS OF THE STATE.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

55

In the hours before

Local storm report, May 10, 4:23 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
423 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             MOUNT PLEASANT          35.98N 91.78W
05/10/2008  E1.00 INCH       IZARD              AR   TRAINED SPOTTER

&&

55
Local storm report, May 10, 5:08 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
508 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             CAVE CITY               35.95N 91.55W
05/10/2008  E1.00 INCH       SHARP              AR   LAW ENFORCEMENT

&&

55
Local storm report, May 10, 6:41 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
641 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TORNADO          SOUTHSIDE               35.42N 92.40W
05/10/2008                   VAN BUREN          AR   TRAINED SPOTTER

            POSSIBLE TORNADO WAS REPORTED.

&&

55
Local storm report, May 10, 6:49 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
649 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             GREERS FERRY            35.57N 92.17W
05/10/2008  E1.00 INCH       CLEBURNE           AR   EMERGENCY MNGR

&&

55
Local storm report, May 10, 6:51 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
651 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             AVILLA                  34.68N 92.58W
05/10/2008  E1.75 INCH       SALINE             AR   STORM CHASER

&&

55
Local storm report, May 10, 6:53 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
653 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             WOOSTER                 35.20N 92.45W
05/10/2008  E0.75 INCH       FAULKNER           AR   TRAINED SPOTTER

&&

55

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:02 PM CDTTornado WarningLZKMonroe13 min
May 10, 7:30 PM CDTTornado WarningLZKArkansas, Jefferson, Lonoke, Prairie, Pulaski45 min
May 10, 7:33 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie42 min
May 10, 7:40 PM CDTTornado WarningLZKBoone50 min
May 10, 7:47 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton, Pope43 min
May 10, 7:52 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe, Prairie38 min
May 10, 7:58 PM CDTTornado WarningLZKJohnson, Logan, Pope47 min
May 10, 8:00 PM CDTTornado WarningLZKWoodruff15 min
May 10, 8:05 PM CDTTornado WarningLZKBaxter, Marion22 min
May 10, 8:11 PM CDTTornado WarningLZKArkansas, Monroe34 min
May 10, 8:22 PM CDTSevere Thunderstorm WarningLZKBaxter, Izard, Marion, Searcy, Stone38 min
May 10, 8:44 PM CDTTornado WarningLZKConway, Pope, Van Buren21 min
May 10, 9:25 PM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita65 min
May 10, 9:52 PM CDTTornado WarningLZKOuachita23 min
May 10, 10:30 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun30 min
May 11, 3:40 AM CDTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more15 hr

Nearby

Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.